MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Codes Material Rupture (1546); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon would not deflate, then was believed to have broken.This 6.0 x 60mm, 135cm ranger paclitaxel-coated pta balloon catheter was selected for use in a vascular intervention procedure for peripheral artery disease.This device was inflated for three minutes during the procedure.Several different attempts were made to deflate the balloon for several minutes without success.Then it was believed that the balloon may have broken, and the balloon was able to be pulled back into the sheath and out of the patient.The procedure was completed and there were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory,this 6.0 x 60mm, 135cm ranger paclitaxel-coated pta balloon catheter was visually and microscopically examined.Visual examination revealed multiple stretched sections along the inflation lumen.Microscopic examination revealed no additional damages.Functional testing was attempted but the damage prevented inflation testing.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage that would have contributed to the failure to deflate but could not confirm the rupture.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17469611
Report Number2124215-2023-41756
Device Sequence Number5962329
Product Code ONU
UDI-Device Identifier08714729976103
UDI-Public08714729976103
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number08121H22
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown